Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 13, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at May 14, 2007, 8:32 PM EDT for Marquette County, Michigan. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2007, 8:32 PM EDT (00:32 UTC)
- Expired
- May 14, 2007, 9:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Marquette, MI
- Area
- Counties, with a storm outline in the text
County Marquette County, MI
The radar
The Marquette radar (KMQT), 27 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 8:34 PM EDT | TSTM WND GST 70 | 6 Nne Gwinn, MI | REPORTED BY KSAW TOWER. PEA SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 4:24 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.5 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 340 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 2348 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMQT 150032
SVRMQT
MIC103-150100-
/O.NEW.KMQT.SV.W.0013.070515T0032Z-070515T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
832 PM EDT MON MAY 14 2007
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARQUETTE COUNTY IN NORTH CENTRAL UPPER MICHIGAN
* UNTIL 900 PM EDT
* AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
DEERTON TO GWINN...OR 11 MILES SOUTHEAST OF MARQUETTE TO 17 MILES
SOUTH OF MARQUETTE. THE LINE WAS MOVING EAST AT 35 MILES PER HOUR.
THESE STORMS ARE CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
CARLSHEND AROUND 845 PM EDT...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
LAT...LON 4649 8714 4650 8711 4649 8712 4621 8712
4624 8736 4625 8759 4650 8730 4649 8725
4649 8719 4651 8717
$$
TRH1 follow-up statement
000
WWUS53 KMQT 150048
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
848 PM EDT MON MAY 14 2007
MIC103-150100-
/O.CON.KMQT.SV.W.0013.000000T0000Z-070515T0100Z/
MARQUETTE MI-
848 PM EDT MON MAY 14 2007
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MARQUETTE COUNTY
UNTIL 900 PM EDT...
AT 848 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF
SKANDIA TO 4 MILES SOUTH OF GWINN...OR ALONG A LINE EXTENDING FROM 17
MILES WEST OF MUNISING TO 21 MILES SOUTHEAST OF ISHPEMING. THE SEVERE
THUNDERSTORMS WERE MOVING EAST AT 40 MILES PER HOUR. THESE STORMS ARE
CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS OF
60 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
RURAL SOUTHEASTERN MARQUETTE COUNTY
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
LAT...LON 4649 8714 4650 8711 4649 8712 4619 8711
4619 8739 4625 8759 4650 8730 4649 8725
4649 8719 4651 8717
$$
TRHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 4:20 PM EDT, 4 hours 12 minutes earlier.
Area forecast discussion, May 14, 4:20 PM EDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 420 PM EDT MON MAY 14 2007 .SHORT TERM (TONIGHT)... ...SEVERE THUNDERSTORM POTENTIAL CONTINUES INTO THIS EVENING... SYNOPSIS...WATER VAPOR IMAGERY SHOWS A SHORTWAVE APPROACHING FM NRN MN AND A COLD FRONT IS EVIDENT OVER NE MN AS PER SFC ANALYSIS. A CLUSTER OF ELEVATED THUNDERSTORMS WHICH MOVED ACROSS THE NRN TIER COUNTIES EARLY THIS AFTERNOON PRODUCED LARGE HAIL IN AN ENVIRONMENT OF 1500-2000 J/KG MUCAPE AND 40-50 KT DEEP LAYER. THERE WAS EVEN A REPORT OF SHATTERED CAR WINDOWS NEAR NEGAUNEE FROM 3-INCH HAILSTONES. THESE STORMS ARE NOW MOVING THROUGH ALGER AND SCHOOLCRAFT COUNTIES AND SHOULD EXIT THE CWA BY 5 PM. .TONIGHT...ANOTHER ROUND OF SEVERE STORMS CAN BE EXPECTED THIS EVENING AS THE SHORTWAVE AND ASSOC COLD FRONT APPROACH FROM MN. WITHIN THE PAST HR...SOME STORMS FINALLY BREAKING THROUGH WEAK CAP ALONG COLD FRONT OVER ERN MN. SPC MESOANALYSIS FIELDS INDICATE SBCAPE OF 2000-3000 J/KG OVER THIS AREA WHERE STORMS ARE NOW FIRING AND EVEN 2000+ J/KG SBCAPE OVER SW UPR MI. WITH FAVORABLE UNSTABLE ENVIRONMENT IN PLACE....WOULD EXPECT THE SECOND ROUND OF STORMS TO FIRE OVER WRN UPR MI AROUND 23Z WITH ARRIVAL OF SFC COLD FRONT. GIVEN THAT DEEP LAYER SHEAR IS 40-55 KT AND 0-3KM SRH VALUES ARE 250-400 M2/S2 IN A SHARPLY VEERING PROFILE...WOULD NOT BE SURPRISED TO SEE SOME ISOLATED SUPERCELLS TO FORM AHEAD OF THE COLD FRONT THIS EVENING. SO NOT ONLY COULD SEE LARGE HAIL AND DAMAGING WINDS AS SVR THREATS...BUT ALSO ISOLATED TORNADOES WOULD NOT BE OUT OF QUESTION WITH APPROACHING SFC BOUNDARY. WILL KEEP ALL THESE THREATS HIGHLIGHTED IN THE HWO. LOOK FOR STORMS TO DISSIPATE ALONG WITH SVR THREAT AS COLD FRONT SLIDES SE OF THE FCST AREA BY 06Z OR AFTER. COULD SEE SOME LINGERING LIGHT SHRA ON THE BACK SIDE OF THE FRONT/SFC LOW WITH WEAKLY CYCLONIC FLOW. && VOSS .LONG TERM TUESDAY THROUGH MONDAY. THE WEAK RIDGE OVER THE LOWER GREAT LAKES WILL PUSH EAST INTO NEW ENGLAND WHILE THE MID LEVEL TROUGH OVER WESTERN ONTARIO WILL SETTLE OVER THE UPPER GREAT LAKES. A CLOSED LOW EMBEDDED IN THIS TROUGH WILL TRACK INTO WESTERN ONTARIO CHASING WEAK SHORTWAVES THROUGH THE FORECAST AREA. MEANWHILE TO THE WEST A RIDGE CONTINUE TO BUILD OVER THE CANADIAN ROCKIES. AT THE SURFACE THE LOW OVER GEORGIAN BAY WILL SHIFT INTO SOUTHEAST ONTARIO DRAGGING THE COLD FRONT INTO THE LOWER GREAT LAKES REGION AND THE CENTRAL OHIO RIVER VALLEY. THE WEAK LOW OVER WESTERN ONTARIO WILL REMAIN NEARLY STATIONARY. A HIGH PRESSURE CENTER WILL DEVELOP OVER SOUTH CENTRAL CANADA AND PUSH A WEAK COLD FRONT INTO THE MINNESOTA ARROWHEAD. NAM/GFS SHOWING THE MUCAPE >100 J/KG WILL BE SOUTHEAST OF THE FORECAST AREA. K INDEX WILL BE ONLY AROUND 30 OVER THE SOUTHEAST U.P. IN THE MORNING DECREASING TO <18 IN THE AFTERNOON. THE UPPER LEVEL 140KT JET MAX WILL MOVE ACROSS CENTRAL ONTARIO PLACING THE U.P. UNDER THE RIGHT ENTRANCE REGION PRODUCING STRONG DIVERGENCE. EVEN THOUGH MUCAPE IS WEAK THERE IS STILL IS ENOUGH DYNAMICS TO SUPPORT A POTENTIAL FOR SEVERE WEATHER THUNDERSTORMS TUESDAY MORNING. WET BULB ZERO HEIGHTS ARE EXPECTED TO BE AROUND 8K FEET AND THE FREEZING LEVEL WILL BE AROUND 12K IN THE MORNING DIMINISHING TO < 3K AND < 4K FEET RESPECTIVELY BY LATE AFTERNOON. THE UPPER LEVEL LOW WILL SPIN INTO WESTERN LAKE SUPERIOR TUESDAY NIGHT. Q-VECTOR CONVERGENCE DEPICTS SHORTWAVE ENERGY MOVING THROUGH THE U.P. A POCKET OF LOW LEVEL MOISTURE WILL SHIFT ACROSS THE AREA ON WEDNESDAY. THERE WILL BE WEAK MUCAPE OVER THE AREA. THUS WILL KEEP ONLY A CHANCE OF RAIN SHOWERS. THE MID LEVEL LOW WILL SWEEP INTO NORTHERN LOWER MICHIGAN WEDNESDAY. THE SURFACE HIGH WILL SPREAD OVER THE FORECAST AREA. SURFACE TO 1 KM RH WILL BE AROUND 80 PERCENT OVER THE WESTERN 2/3RDS OF THE U.P. K INDEX WILL BE AROUND 20 AND LIS WILL BE AROUND 4. FREEZING LEVEL WILL BE > 13K FEET. RAIN SHOWERS LOOK POSSIBLE...BUT DOUBT ANY THUNDERSTORMS. A MID LEVEL RIDGE WILL SHIFT ACROSS THE FORECAST AREA WEDNESDAY NIGHT AND THURSDAY...WHILE THE SURFACE HIGH SETTLES INTO THE CENTRAL MISSOURI RIVER VALLEY. DRY AIR WILL ALSO PASS THROUGH THE AREA. THUS WILL KEEP CONDITIONS DRY. CLEAR SKIES AND LIGHT WINDS SHOULD ALLOW SIGNIFICANT RADIATIONAL COOLING...THUS WILL KEEP CHANCE OF FROST IN THE FORECAST IN THE MORNING AND DRY. THE ECMWF/GFS DEPICTS MOVING THE MID LEVEL LOW TO NEW ENGLAND BY FRIDAY AFTERNOON ALLOWING A FLATTEN RIDGE TO SLIDE OVER THE FORECAST AREA. THE SURFACE HIGH WILL DOMINATE THE OHIO AND TENNESSEE RIVER VALLEYS AS A COLD FRONT DEVELOPS OVER NORTHERN ONTARIO SLIPS SOUTH TO JUST NORTH OF LAKE SUPERIOR. THIS COLD FRONT WILL BE SLOWED BY THE OHIO RIVER VALLEY HIGH. MEANWHILE A 1030MB HIGH WILL DEVELOP OVER CENTRAL CANADA. A WEAK SHORTWAVE WITH STRONG Q-VECTOR CONVERGENCE WILL SLIDE ACROSS THE FORECAST AREA ON FRIDAY. ISENTROPIC ASCENT AND SHORTWAVE ENERGY WILL GENERATE SCATTERED SHOWERS AND THUNDERSTORMS. ECMWF IS A LITTLE FASTER THAN THE GFS AND HAS THE DEEP MOISTURE FOCUS JUST TO THE NORTH OF THE FORECAST AREA...WHILE GFS IS DRAWING THE DEEP MOISTURE INTO THE FORECAST AREA. FAVORING ADDING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE FORECAST. THE EAST COAST TROUGH WILL DIG AS THE RIDGE BUILDS OVER SOUTH CENTRAL CANADA ON SATURDAY. WEAK SHORTWAVES SLIDING DOWN THE LEE OF THE RIDGE WILL SWEEP THROUGH THE FORECAST AREA AS THE COLD FRONT TRACKS INTO LOWER BY BY SATURDAY MORNING AND INTO NORTHERN OHIO RIVER VALLEY LATE SATURDAY. GFS/ECMWF SHOW ENOUGH AVAILABLE DEEP MOISTURE TO KEEP SHOWERS AND THUNDERSTORMS IN THE FORECAST. MEANWHILE...THE HIGH THAT IS PUSHING THIS FRONT WILL SLIDE EAST TO JAMES BAY. THE UPPER LEVEL RIDGE WILL SHIFT OVER THE UPPER GREAT LAKES AND WESTERN ONTARIO SATURDAY NIGHT AND SUNDAY. CONDITIONS SHOULD BE A LITTLE MORE STABLE UNDER THE INFLUENCE OF THE SURFACE AND MID LEVEL RIDGE. HOWEVER...GFS/ECMWF ARE CALLING FOR DEEP MOISTURE TO BE BE PRESENT OVER THE AREA SO WILL NOT RULE OUT A CHANCE OF THUNDERSTORMS...SO WILL KEEP A SLIGHT CHANCE GOING. ANOTHER COLD FRONT WILL DEVELOP OVER THE HIGH PLAINS AND THE CANADIAN PRAIRIES ON SUNDAY. THE COLD FRONT WILL TRACK ACROSS THE NORTHERN PLAINS SUNDAY NIGHT REACHING THE FORECAST AREA ON MONDAY. MEANWHILE...THE UPPER LEVEL RIDGE WILL SHIFT OVER THE FORECAST AREA WITH SEVERAL WEAK SHORTWAVE TRAVERSING THIS RIDGE. DEEP MOISTURE WILL INCREASE OVER THE AREA. THUS A CHANCE OF SHOWERS AND THUNDERSTORMS LOOK WARRANTED. && .MQT WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORMS TONIGHT...WEST AND CENTRAL U.P. && DLG
Hazardous weather outlook, May 14, 4:36 PM EDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 436 PM EDT MON MAY 14 2007 MIZ001>007-009>014-084-085-152045- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 436 PM EDT MON MAY 14 2007 /336 PM CDT MON MAY 14 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING OVER WESTERN UPPER MICHIGAN ALONG AND AHEAD OF A COLD FRONT APPROACHING FROM EASTERN MINNESOTA. THE STORMS WILL SPREAD INTO CENTRAL UPPER MICHIGAN BY LATE EVENING. SOME OF THE STORMS THIS EVENING MAY PRODUCE DAMAGING WINDS...HAIL UP TO TWO INCHES IN DIAMETER AND POSSIBLY EVEN ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WIDESPREAD FROST IS LIKELY OVER INTERIOR WEST AND CENTRAL UPPER MICHIGAN LATE WEDNESDAY NIGHT AND THURSDAY MORNING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY EVENING AND A CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH SATURDAY AND AGAIN ON MONDAY. THERE IS ALSO A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT. LSZ221-241>248-263-264-152045- KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI- MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI- HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI- MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER- LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING WHITEFISH BAY- 436 PM EDT MON MAY 14 2007 /336 PM CDT MON MAY 14 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT EXPECT THUNDERSTORMS TO SPREAD OVER ALL OF LAKE SUPERIOR TONIGHT. THE THREAT OF THUNDERSTORMS WILL LINGER THROUGH MUCH OF TONIGHT OVER FAR SOUTHEAST LAKE SUPERIOR BEFORE ENDING LATE. A FEW OF THE STRONGER THUNDERSTORMS THIS EVENING COULD PRODUCE LARGE HAIL...STRONG WINDS AND POSSIBLY EVEN A FEW WATERSPOUTS...ESPECIALLY OVER SOUTHERN PORTIONS OF THE LAKE. AREAS OF FOG TONIGHT. THE FOG COULD BE DENSE... REDUCING VISIBILITY TO ONE-QUARTER MILE OR LESS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY EVENING AND A CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH SATURDAY AND AGAIN ON MONDAY. THERE IS ALSO A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ221-248-262-152045- BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID- LINE OF THE LAKE- 436 PM EDT MON MAY 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT EXPECT SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE THUNDERSTORMS WILL BE MOST NUMEROUS DURING THE EVENING. A FEW OF THE STRONGER THUNDERSTORMS THIS EVENING COULD PRODUCE LARGE HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS LATE FRIDAY NIGHT THROUGH SATURDAY AND AGAIN ON MONDAY. THERE IS ALSO A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DLG/JV
In the hours before
Local storm report, May 14, 5:48 PM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
548 PM EDT MON MAY 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL 7 NNE NEWBERRY 46.45N 85.45W
05/14/2007 E1.25 INCH LUCE MI PUBLIC
HALF INCH TO INCH AND A QUARTER DIAMETER SIZED HAIL
COVERED THE GROUND.
&&
TRHSpecial weather statement, May 14, 6:03 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 603 PM EDT MON MAY 14 2007 MIZ007-142230- LUCE- 603 PM EDT MON MAY 14 2007 ...SIGNIFICANT WEATHER ALERT FOR LUCE COUNTY UNTIL 630 PM EDT... AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF MCMILLAN...OR 12 MILES NORTHWEST OF NEWBERRY...MOVING EAST AT 40 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... PINE STUMP JUNCTION. NEWBERRY. SOO JUNCTION. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. TRH
Special weather statement, May 14, 7:53 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 753 PM EDT MON MAY 14 2007 MIZ001-150030- KEWEENAW- 753 PM EDT MON MAY 14 2007 ...SIGNIFICANT WEATHER ALERT FOR KEWEENAW COUNTY UNTIL 830 PM EDT... AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAC LA BELLE...OR 8 MILES SOUTHEAST OF EAGLE HARBOR...MOVING EAST AT 50 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... LAC LA BELLE. KEWEENAW POINT. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. TRH
Local storm report, May 14, 8:05 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
805 PM EDT MON MAY 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM HAIL 4 SE IRONWOOD 46.40N 90.10W
05/14/2007 E0.75 INCH GOGEBIC MI TRAINED SPOTTER
SOME PENNY AND MOSTLY DIME SIZE HAIL
0750 PM HAIL 1 N BESSEMER 46.49N 90.05W
05/14/2007 E0.88 INCH GOGEBIC MI PUBLIC
DIME TO NICKEL SIZE HAIL
&&
MRCLocal storm report, May 14, 8:11 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
811 PM EDT MON MAY 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG 3 N REPUBLIC 46.44N 87.98W
05/14/2007 MARQUETTE MI NWS EMPLOYEE
7 INCH TREE BLOWN DOWN ONTO GUARDRAIL ON M-95
&&
TGREENLocal storm report, May 14, 8:29 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
829 PM EDT MON MAY 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 3 S MARENISCO 46.34N 89.68W
05/14/2007 E0.75 INCH GOGEBIC MI PUBLIC
HAIL ESTIMATED AS PENNY SIZED.
0810 PM HAIL MARENISCO 46.38N 89.68W
05/14/2007 E0.88 INCH GOGEBIC MI TRAINED SPOTTER
WIND GUSTS TO 50 MPH
&&
TGREENThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 8:12 PM EDT | Special Marine Warning | MQT | 78 min | |
| May 14, 8:35 PM EDT | Special Marine Warning | MQT | 40 min | |
| May 14, 8:45 PM EDT | Severe Thunderstorm Warning | MQT | Iron | 75 min |
| May 14, 8:46 PM EDT | Severe Thunderstorm Warning | MQT | Gogebic | 14 min |
| May 14, 9:23 PM EDT | Severe Thunderstorm Warning | MQT | Marquette | 22 min |
| May 14, 9:31 PM EDT | Special Marine Warning | MQT | 29 min | |
| May 14, 9:43 PM EDT | Special Marine Warning | MQT | 47 min | |
| May 14, 9:48 PM EDT | Severe Thunderstorm Warning | MQT | Dickinson | 57 min |
| May 14, 9:52 PM EDT | Severe Thunderstorm Warning | MQT | Alger | 38 min |
| May 14, 10:17 PM EDT | Severe Thunderstorm Warning | MQT | Marquette | 28 min |
| May 14, 10:48 PM EDT | Special Marine Warning | MQT | 27 min | |
| May 15, 12:23 AM EDT | Severe Thunderstorm Warning | MQT | Menominee | 37 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.